Missouri, 2024Flood in Missouri, June 5, 2024
June 5, 2024 · NWS PAH · 1 event in 1 county or zone
A narrow zone of training rainfall early morning on the 5th resulted in localized flooding issues in northwestern Stoddard County, Missouri. Convective activity decreased later in the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow zone of training rainfall early morning on the 5th resulted in localized flooding issues in northwestern Stoddard County, Missouri. Convective activity decreased later in the morning. MLCAPE was 1000 J/kg while effective bulk shear was 25-30 kts and precipitable water was 1.7-1.9 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 5:10 AM CST, 50 minutes earlier. Its key messages:
- Isolated to scattered showers and storms today, ending this evening as a frontal boundary passes through the area.
- High temperatures will cool from the mid to upper 80s Thursday and Friday to the upper 70s and low 80s for the weekend into early next week.
Area forecast discussion, Jun 5, 5:10 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
610 AM CDT Wed Jun 5 2024
.KEY MESSAGES...
- Isolated to scattered showers and storms today, ending this
evening as a frontal boundary passes through the area.
- High temperatures will cool from the mid to upper 80s
Thursday and Friday to the upper 70s and low 80s for the
weekend into early next week.
&&
.DISCUSSION...
Issued at 231 AM CDT Wed Jun 5 2024
A cold front will pass through the area from the west and northwest
through early this afternoon. As this happens, a broken line of
showers and thunderstorms will push through the area along and ahead
of the frontal boundary. Forcing isn't particularly strong along the
boundary, but enough to keep scattered showers and storms
through early afternoon. Instability is expected to be around
500-1000 J/kg ahead of the front, this will allow for thunder,
but storms aren't expected to be strong or severe this morning
as shear is fairly weak ahead of the front. Additional showers
and storms may develop along the front over the eastern portions
of the area, western KY into southwest IN as the frontal
boundary exits to the east. High pressure will then begin
building in from the northwest overnight, bringing and end to
the precipitation.
Drier conditions will return for the end of the week
(Thursday/Friday) as high pressure continues to build across the
region.
A closed low is still expected to set up over the Great Lakes for
the weekend into early next week. This will set the stage for
northwest flow aloft along with several disturbances in the flow
around the upper-level low, especially Saturday into Sunday. This
will allow for intermittent increases in cloud cover and at least
scattered shower and thunderstorm chances over the weekend. Expect
precipitation chances to increase as it becomes more clear on the
timing of each one of the aformentioned disturbances. This will also
lead to a bit cooler conditions across the Quad State area.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 602 AM CDT Wed Jun 5 2024
A frontal boundary passing through the area today will touch off
showers and storms through mid afternoon before ending from west
to east. Timed out the storms at the beginning of the TAF period
for each site, most confidence in the western sites (CGI, MVN,
PAH). Brief MVFR ceilings/visibility will be possible with the
heavier rainfall. Improving conditions can be expected later in
the afternoon and especially tonight into Thursday as high
pressure builds into the Quad State.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...KC
AVIATION...KC
Hazardous weather outlook, Jun 5, 2:27 AM CST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
327 AM CDT Wed Jun 5 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-060830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
327 AM CDT Wed Jun 5 2024 /427 AM EDT Wed Jun 5 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Isolated to scattered showers and storms will linger through this
afternoon as a cold front passes through the area from west to
east. Lightning and heavy downpours will be the main threats from
any storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Additional showers and storms will be possible over the weekend
into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Flood, Stoddard
- When
- June 5, 6:00 AM CST to 8:45 AM CST
- Where
- Stoddard County, 3.43 mi ESE of Asherville to 3.09 mi ESE of Asherville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.883, -90.122
Flooding occurred at the intersection of WW and County Rd 420. Radar estimated rainfall amounts during the early morning hours were 1.25-2 inches in the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 5 to 8, 202419 deaths · 5 events
- Tornadoes in Maryland, June 5, 20245 injured · $37 million · EF2 · 11 events
- Tornado and Damaging Winds in Michigan, June 5, 20241 death · 4 injured · EF1 · 10 events
- Tornado and Damaging Winds in Ohio, June 5 to 6, 20248 injured · $20,000 · EF2 · 7 events
- Flood and Damaging Winds in Mississippi, June 5, 2024$665,000 · 57 kt wind · 34 events
- Tornado and Flash Flooding in Mississippi, June 5, 2024$360,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, June 5, 2024$32,000 · EF1 · 25 events
- Tornado in Virginia, June 5, 2024$250,000 · EF0 · 1 event
- Tornadoes in West Virginia, June 5, 2024$175,000 · EF0 · 3 events
- Flash Flooding and Damaging Winds in Texas, June 5, 2024$58,000 · 56 kt wind · 17 events
- Damaging Winds in Wisconsin, June 5, 2024$105,000 · 55 kt wind · 3 events
- Damaging Wind in Florida, June 5, 2024$75,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1193678.